Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

How accurate and succesful is conventional angiogaphy and angioplasty with Stent?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I am genetic hypertensive 52yr/M since last 30 yrs. My father is 80yrs old and bypass was done in1996.My mother is 74yrs and got angioplasty in 1998. My family cardiac doctor who operated them and other blood relatives told me that arterirs of ur family is narrow by birth. I am taking following medicine since past 10yrs:- enclosed. (1) Aten -D (2) Ramiltrova -5 My BP is normally 120/80 or 115/70 except a pain at right side of ribgott the time of anxiety. I walk 45min daily and had no problem. I am 5feet 6 inch 69.5 kg wt.On 15 th XXXXXXX I got pain at right side of rib while climbing to a wall. I took desperine and isodil. I got immediate relief. Next day, i got my self checked at Fortis Hospital at Delhi.DR told me that there is nothing after Seeing ECG. Curisly, I got CT Angiogram to ruleout everything.Report enclosed wherin right arteries shown block 70-80%. SEE FLOW also in report FOR ANALYSING. Dr at FORTIS ational angiographyonvennd NHI also advised to get conventional angiogaphy then angioplasty with Stent. I request u to advice followings as nowdays hospitals have their commercial interests. (a) what is the accuracy of this test? Is radiation of this test is harmful? (b)Should i go immediately for test to find out the blockage and then procedure for angioplasty (c) If blockage is found to be less than 60% then is it necessary to go for angioplasty, (d) Dr of Forties replaces my medicine as under:- (1) Losar A in morning (2)Deplate -75 In night (3)Rosvas-20 at night (4)Ranozex in morn and night (5)Angispan In morn and night (e)Ramistar was not written. Whether changing medicine is ok as my cholestral level is already very low since past 4 yrs. (e) Changing of medicine may effect as i am taking these since yrs, pl clarify
Posted Fri, 7 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Rakesh Karanwal 6 hours later
Brief Answer: Medical management should be continued. Detailed Answer: Hi there, Thanks for your query. I fully understand your concerns. I have carefully gone through all your reports. 1. Firstly, a conventional angiography is more specific, since there are some limitations of a CT Angiogram, as mentioned below the CT Angiogram report. 2. Exposure to radiation in any manner is harmful to the body. 3. The CT Angiogram report mentions 70-80% blockage of Right Coronary Artery. The standard teaching is that, Medical management is the treatment of First Choice. Angioplasty- with or without stent- should ideally be done when the blockage is about 90% or more; or, there is failure of medical management in controlling the symptoms. A BLOCKAGE OF 60% OR LESS, DOES NOT WARRANT ANGIOPLASTY. 4. You do not have any modifiable risk factors. Further, except for a single/first episode of anginal pain, the information provided by you makes neither any mention of any similar episode in the past; nor, having any symptoms at present. I am therefore, of the personal opinion that medical management, including preventive measures, should be continued till such time you have no symptoms. 5. Hence, in the light of the rationale mentioned in the preceding paragraph, I do not feel the necessity of going in for conventional angiography or angioplasty, for the time being. 6. Continue with medical treatment, which- along with dietary restriction, regular medication, regular exercises and maintenance of body weight to ideal BMI- would keep the heart condition under control. Angioplasty should be resorted to only when you develop ischemic symptoms, which fail to get controlled despite medical management. 7. I fully agree with your Fortis Cardiologist's prescription, though I am personally of the opinion that aspirin 75mg should also be taken along with Deplatt (Unless you are already taking Deplatt-A). The change in the treatment has been rightly made, taking significant blockage of Right Coronary Artery into active consideration. 8. Ramistar has been replaced by a more effective drug: Losar-A. 9. Lastly, Treatment is modified as per the requirement. The earlier treatment was catered to control blood pressure only. Now, with the diagnosis of heart disease, it is but logical to modify the treatment accordingly. Rest assured that there will be no adverse effect. Make sure that you consult your doctor at regular intervals. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: How accurate and succesful is conventional angiogaphy and angioplasty with Stent? 15 hours later
Thanks for addressing my anxiety and tension.I further clarify that Deplatt-A has been prescribed by Fortis Dr.I had never ischemic symtom so far. I have few querries as under:- (a) I have started revised medicines fm today. I am having little headeck. Is it due to change of medicine or usual due to cold in Delhi etc. (b)My blood paltelets are reduced since past 3 yrs.See my Hametology Report. Is it due to Ecoasperine i am taking (Appx 225mg daily). Is it a cause of any worry.People say Asperine is Magic medicine. (c) Ramistar was prescribed my Cardic Dr to address my fluctuating pulse rate. some time it goes to 95-105 due to anxiety. Pl confirm that Losar-A address this thing too. Thanks
Answered by Dr. Rakesh Karanwal 7 hours later
Brief Answer: Do NOT take ANY ecosprin. Deplatt-A has ecosprin Detailed Answer: Hi, Nice hearing back from you. 1. It's a good sign that you have not had any ischemic symptom so far. 2. Headache is probably due to Angispan. But you need not worry, as it will go away in a few days. Or, it can indeed be due to extreme cold. It's difficult to say. 3. Please DO NOT TAKE ANY EXTRA ECOSPRIN, except for Deplatt-A (which contains Ecosprin). Platelet count is more or less normal. Yes, excessive Ecosprin can bring down the platelet count marginally. There is NO cause of worry, whatsoever. 4. Losar-A (a combination of Losartan + Amlodipine) belongs to the new generation of Ramistar group of drugs and both have SIMILAR actions, though Losar is more superior to Ramistar. 5. Neither Ramistar, nor Losar has any role in fluctuating pulse rate. Aten (used for hypertension) was given to you to reduce your pulse rate too. Amlodipine (a constituent of Losar-A) will now reduce your pulse rate. Take care, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: How accurate and succesful is conventional angiogaphy and angioplasty with Stent? 17 hours later
Thanks a lot. I have not come across such dr in my whole life who clarify the patient in such clarity.Now a days , patient are educated ,read through internet and have more awareness. Hospitals are commercialised and little faith on them is left. your replies to my detailed querry has reduced my worry and depression to great extent. Once again thanks a lot. Incidently I am also working in defence. It appears to me that capable and intelligent people are not reqd in Armed Forces now a days. My last querry is as under:- (a) Today in morning i got headeque and pulsation which is now in the evening reduced to great extent. Whether it is due change of salt/drug? (b) I was taking Atorvastatin 10 (through Ramiltrova) and my Cholestral level is on lower side since many yrs, see my last two lipid profile reports. Increase in dose of Statin to 20mg(Rosvas-20) may reduce further cholestral. Whether it may harmful or not, secondly whether Rosvas 20 has more effective in my condition? Thanks and regards,
Answered by Dr. Rakesh Karanwal 47 minutes later
Brief Answer: Headache is probably due to Angispan. Detailed Answer: 1. Thanks a lot for the kind words, which I do not deserve. Am just doing my duty. 2. Headache is most likely due to Angispan. You have not mentioned the strength of Angispan being taken by you. Your headache should disappear by reducing the dose to 50%. If headache persists, contact your doctor who will replace it with equally effective substitute. 3. I agree with you regarding low Cholesterol levels. However, Triglycerides and LDL are the most harmful Lipids. Your Triglyceride levels are high. I therefore recommend that you take a combination of Rosuvastatin 5mg + Fenofibrate 160mg, daily at bedtime. (Cannot give you the Brand name on account of violating medical ethics). The chemist will give you the available brand. Take care, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor